Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 24, 2013, 9:20 AM EDT for Toombs County, Georgia. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2013, 9:20 AM EDT (13:20 UTC)
- Expired
- Mar 24, 2013, 9:30 AM EDT
- In force
- 10 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 9:22 AM EDT | HAIL 1 | 5 N Ponderosa, GA | THE PUBLIC REPORTED NICKEL TO QUARTER SIZED HAIL. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS52 KFFC 241320
SVRFFC
GAC279-241330-
/O.NEW.KFFC.SV.W.0076.130324T1320Z-130324T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EDT SUN MAR 24 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 930 AM EDT
* AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED NEAR SANTA CLAUS...MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA AND OHOOPEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3213 8219 3212 8221 3208 8235 3225 8243
3229 8232 3230 8227 3232 8223 3225 8220
3222 8220 3218 8218
TIME...MOT...LOC 1320Z 249DEG 58KT 3220 8228
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:33 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 24, 7:33 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 733 AM EDT SUN MAR 24 2013 .PREV DISCUSSION... /ISSUED 721 AM EDT SUN MAR 24 2013/ UPDATE... THE STORMS ACROSS MOST OF THE AREA HAVE WEAKENED SIGNIFICANTLY SO HAVE TAKEN MOST OF THE COUNTIES OUT OF THE WATCH. STILL LEFT THE EXTREME SE CORNER OF THE CWA IN THE WATCH FOR ANOTHER HOUR. PREV DISCUSSION... /ISSUED 416 AM EDT SUN MAR 24 2013/ SHORT TERM /TODAY THROUGH MONDAY/... WARM FRONT CONTINUES THIS MORNING ALONG THE FL/GA BORDER. LOW PRESSURE HAS DEVELOPED ACROSS THE FLORIDA PANHANDLE AND WILL CONTINUE TO MOVE EAST ALONG THE FRONT TODAY. WATER VAPOR IMAGERY SHOWS A SHORTWAVE MOVING JUST NORTH OF THE BOUNDARY ACROSS CENTRAL GA. THE MID LEVEL ENERGY/COLD POOL IS HELPING SUSTAIN ELEVATED CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA THIS MORNING. THE COOL AIR WEDGE IS FIRMLY IN PLACE ACROSS THE NE CWFA. THE ACTUAL COLD FRONT IS DENOTED BY A LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AL THIS MORNING. SEVERE WEATHER POTENTIAL WILL CONTINUE JUST ALONG AND NORTH OF THE WARM FRONT THIS MORNING...WHERE THE COLD POOL ALOFT IS HELPING TO SUSTAIN CONVECTION. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS EARLY THIS MORNING. THE WARM FRONT WILL CONTINUE TO PUSH SLOWLY NE THIS MORNING AS THE LOW PRESSURE ALSO MOVES TO THE NE. DO THINK THAT THE COOL AIR WEDGE WILL ERODE SOME ON THE SOUTH SIDE...BUT THE FAR NE CORNER OF THE CWFA MAY REMAIN STABLE UNTIL THE COLD FRONT MOVES THROUGH DURING THE LATE MORNING/EARLY AFTERNOON. MODELS ARE PROGGING THE ACTUAL FRONT TO BEGIN MOVING THROUGH THE METRO ATLANTA AREA AROUND 12Z THIS MORNING. MODELS ARE NOT PROGGING A WHOLE LOT OF FORCING ALONG THE FRONT...BUT LAPSE RATES DO STEEPEN SIGNIFICANTLY DURING THE AFTERNOON. THIS MAY ALLOW ADDITIONAL SEVERE STORMS TO DEVELOP ALONG AND EAST OF THE COLD FRONT DURING THE LATE MORNING AND EARLY AFTERNOON. THE POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD FRONT WILL BE MAINLY ACROSS THE SE PORTIONS OF THE FORECAST AREA. IN ADDITION...A DRY SLOT MAY FILTER IN JUST AHEAD OF THE FRONT...AND DAMAGING WIND GUSTS WITH LARGE HAIL WILL BE POSSIBLE. ALSO...AS SHEAR INCREASES THIS AFTERNOON...ISOLATED TORNADOES ARE POSSIBLE ACROSS THE SE. COLD FRONT IS EXPECTED TO CLEAR MOST OF THE CWFA BY MIDNIGHT. COLD AIR ADVECTION WILL OCCUR BEHIND THE BOUNDARY ALOFT AND AT THE SURFACE. SOME WRAP AROUND PRECIP IS POSSIBLE ACROSS THE NORTHERN CWFA OVERNIGHT...AND THERE IS POTENTIAL FOR A RASN MIX ACROSS THE HIGHER ELEVATIONS. FOR NOW...MOISTURE IS LIMITED AND ANY ACCUMULATIONS SHOULD BE MINIMAL. STRONG W/NW FLOW WILL CONTINUE WELL INTO MONDAY. A WIND ADVISORY LOOKS LIKELY AS WINDS WILL BE SUSTAINED AROUND 20 TO 25 MPH. GUSTS TO AROUND 35 TO 40 MPH WILL NOT BE OUT OF THE QUESTION. NLISTEMAA LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE LONG TERM STARTS OFF WITH THE MAIN LOW PRESSURE CENTER MOVING NE ALONG THE MID ATLANTIC AND NEW ENGLAND COAST. GOOD MOISTURE AROUND THE BACK SIDE OF THIS LOW CENTER CONTINUES TO ROTATE SOUTHWARD BUT IT STAYS NORTH OF THE FORECAST AREA THROUGH TUESDAY MORNING. EXTREME NORTH GA GETS INTO THE DEEPER WRAP AROUND MOISTURE BRIEFLY BEFORE IT SWINGS EAST AND OFF THE CAROLINA COAST TUE NIGHT. A HIGH PRESSURE RIDGE SLIDES IN OVER THE AREA WEDNESDAY AND IS SHORT LIVED AS IT WEAKENS RAPIDLY ALLOW MOISTURE TO MOVE BACK IN FROM THE NW THU. THE MOISTURE IS VERY LIMITED SO ONLY EXPECTING INCREASED CLOUD COVER WITH MAYBE A FEW SHOWERS ACROSS N GA THU/FRI. INCLUDED A SLIGHT CHANCE OF POPS FRI ACROSS NORTH GA WITH SLIGHT CHANCE ACROSS THE REST OF THE AREA SAT AND SUN. THERE IS VERY LITTLE INSTABILITY DAYS 3-7 SO I O NOT HAVE ANY THUNDERSTORMS IN THE FORECAST. 01 HYDROLOGY... AROUND AN INCH OF RAINFALL EXPECTED WITH THIS SYSTEM MAINLY TONIGHT AND SUNDAY. WITH QPF...SOME RIVERS ACROSS NORTH GEORGIA COULD REACH ACTION STAGE. NOT EXPECTED FLOODING...BUT CANNOT RULE OUT A SITE OR TWO MAKING IT INTO MINOR FLOOD STAGE. WILL CONTINUE TO MONITOR SITUATION. && .AVIATION... 12Z UPDATE... PRE-FRONTAL TROUGH MOVING THROUGH THE METRO ATL AREA CURRENTLY. A BREAK IN THE PRECIP WILL OCCUR THIS MORNING...BUT HI RES MODELS HAVE BEGUN TO DEVELOP SCT SHRA/ISOLD TSRA ALONG THE FRONT LATER THIS AFTERNOON. FROPA FOR ATL SHOULD BE BETWEEN 20Z AND 22Z. A WIND SHIFT TO THE SW WILL OCCUR AFT 18Z...WHILE A WIND SHIFT TO THE W IS EXPECTED AROUND 00Z. WINDS WILL BE GUSTY OVERNIGHT AND ESPECIALLY MONDAY. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. NLISTEMAA && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 38 49 28 / 90 40 10 5 ATLANTA 59 36 47 30 / 80 20 10 0 BLAIRSVILLE 50 32 40 30 / 90 60 50 20 CARTERSVILLE 57 35 47 31 / 80 20 10 10 COLUMBUS 73 39 54 33 / 70 10 10 0 GAINESVILLE 51 36 46 31 / 90 50 10 10 MACON 72 41 54 31 / 80 10 10 0 ROME 60 35 47 31 / 80 30 10 20 PEACHTREE CITY 65 37 49 28 / 80 10 10 0 VIDALIA 75 46 56 35 / 90 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...EMANUEL...JOHNSON... LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN... WHEELER...WILCOX. &&
Hazardous weather outlook, Mar 24, 5:36 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 AM EDT SUN MAR 24 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 536 AM EDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. ...STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE TODAY... .DAY ONE...TODAY AND TONIGHT... THE POTENTIAL FOR STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE TODAY AS A LOW PRESSURE SYSTEM AND A COLD FRONT MOVE ACROSS THE REGION. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE AS LOW LEVEL WIND SHEAR INCREASES ALONG AND SOUTH OF THE WARM FRONT AS IT LIFTS INTO CENTRAL GEORGIA THIS MORNING. THE GREATER SEVERE STORM THREAT WILL BE GENERALLY ALONG AND SOUTH OF A ROME TO AUGUSTA LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLDER AIR MASS WILL SETTLE OVER THE REGION BEHIND THE COLD FRONT SUNDAY NIGHT INTO TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS POSSIBLE IN THE HIGHER ELEVATIONS OF NORTH GEORGIA SUNDAY NIGHT AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING. NO HAZARDOUS WEATHER EXPECTED DAYS 4-7. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA TODAY.
In the hours before
Special weather statement, Mar 24, 5:16 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT SUN MAR 24 2013
GAZ085-096-097-109-240945-
516 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN LAURENS...JOHNSON...BLECKLEY AND DODGE COUNTIES UNTIL 545 AM
EDT...
AT 513 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REBIE...MOVING NORTHEAST AT 65 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3257 8260 3234 8320 3252 8330 3278 8273
3278 8271 3279 8270 3279 8268 3278 8266
3279 8264 3262 8252
TIME...MOT...LOC 0915Z 243DEG 59KT 3247 8313Special weather statement, Mar 24, 5:40 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EDT SUN MAR 24 2013
GAZ104>106-241015-
540 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN SUMTER...CRISP AND DOOLY COUNTIES UNTIL 615 AM EDT...
AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HUNTINGTON...MOVING EAST AT 65 MPH. THERE
HAS ALSO BEEN SOME ROTATION OBSERVED WITH THIS STORM AND WILL
CONTINUED TO BE MONITORED CLOSELY FOR ANY TORNADO THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3211 8428 3219 8407 3217 8403 3222 8400
3229 8380 3229 8362 3206 8362 3194 8421
TIME...MOT...LOC 0939Z 252DEG 57KT 3207 8409Special weather statement, Mar 24, 6:22 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT SUN MAR 24 2013
GAZ042>044-052-053-241045-
622 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES UNTIL 645
AM EDT...
AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING NORTHEAST AT 65 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3375 8468 3355 8456 3330 8527 3344 8531
3348 8530
TIME...MOT...LOC 1021Z 243DEG 60KT 3338 8526Special weather statement, Mar 24, 6:34 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 AM EDT SUN MAR 24 2013
GAZ097-098-109>112-241100-
634 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WHEELER...TREUTLEN...TELFAIR...MONTGOMERY...LAURENS AND DODGE
COUNTIES UNTIL 700 AM EDT...
AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION...MOVING EAST AT 65 MPH. HERE HAS
ALSO BEEN SOME ROTATION OBSERVED WITH THIS STORM AND WILL CONTINUED
TO BE MONITORED CLOSELY FOR ANY TORNADO THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3207 8330 3210 8333 3211 8333 3213 8331
3215 8332 3218 8330 3222 8334 3224 8334
3247 8259 3210 8256 3201 8330
TIME...MOT...LOC 1034Z 252DEG 58KT 3215 8320Local storm report, Mar 24, 9:15 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG SUMMERTOWN 32.75N 82.28W
03/24/2013 EMANUEL GA PUBLIC
PARISHIONERS AT A LOCAL CHURCH AND AN EMPLOYEE AT THE
FLAT CREEK LODGE REPORTED TREES DOWN ON THE EAST SIDE OF
SUMMERTOWN.
0650 AM TSTM WND DMG CHAUNCEY 32.10N 83.06W
03/24/2013 DODGE GA TRAINED SPOTTER
A TREE WAS BLOWN DOWN ALONG DURHAM STREET IN CHAUNCEY.
0657 AM TSTM WND DMG LITTLE OCMULGEE STATE P 32.09N 82.89W
03/24/2013 WHEELER GA PARK/FOREST SRVC
A FEW TREES WERE BLOWN DOWN ON THE GOLF COURSE.
0710 AM HAIL 1 N MOUNT VERNON 32.19N 82.59W
03/24/2013 E1.00 INCH MONTGOMERY GA PUBLIC
THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS.
0718 AM HAIL 3 N VIDALIA 32.26N 82.41W
03/24/2013 E1.00 INCH TOOMBS GA PUBLIC
THE PUBLIC REPORTED LARGE HAIL AND A COUPLE OF TREES DOWN
ON THE NORTH SIDE OF VIDALIA.
0750 AM TSTM WND DMG 4 SW HOMER 34.30N 83.55W
03/24/2013 BANKS GA EMERGENCY MNGR
THE BANKS COUNTY EMERGENCY MANAGER REPORTED THAT AN OLD
CHICKEN HOUSE AND A BARN SUSTAINED MINOR DAMAGE FROM
STRONG WINDS ALONG CARSON SEGARS ROAD. SEVERAL TREES WERE
BLOWN DOWN AS WELL. WINDS WERE ESTIMATED AT ABOUT 45 TO
50 MPH.
0818 AM HAIL SCOTT 32.55N 82.67W
03/24/2013 E0.88 INCH JOHNSON GA EMERGENCY MNGR
&&
TDPSpecial weather statement, Mar 24, 9:16 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 AM EDT SUN MAR 24 2013
GAZ112-113-241345-
916 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 945 AM EDT...
AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING EAST AT 65 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOOMBS AND MONTGOMERY COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ROCK SPRINGS...SOUTH THOMPSON...
VIDALIA...CENTER...NEW BRANCH...LYONS...PONDEROSA...SANTA CLAUS AND
OHOOPEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3210 8219 3203 8242 3213 8246 3222 8244
3230 8223 3225 8220 3222 8220 3218 8218
TIME...MOT...LOC 1317Z 249DEG 58KT 3215 8235The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 47 min |
| Mar 23, 11:18 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 27 min |
| Mar 23, 11:45 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 45 min |
| Mar 23, 11:53 PM EDT | Special Weather Statement | FFC | Marion | 22 min |
| Mar 24, 12:47 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 38 hr |
| Mar 24, 1:28 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike, Talbot, Upson | 47 min |
| Mar 24, 1:42 AM EDT | Special Weather Statement | FFC | Heard, Troup | 48 min |
| Mar 24, 2:41 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 49 min |
| Mar 24, 3:12 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 48 min |
| Mar 24, 3:36 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 39 min |
| Mar 24, 3:51 AM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Mar 24, 4:02 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 28 min |
| Mar 24, 4:42 AM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Troup | 48 min |
| Mar 24, 5:02 AM EDT | Special Weather Statement | FFC | Jefferson, Washington | 28 min |
| Mar 24, 5:16 AM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Mar 24, 5:40 AM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Mar 24, 6:07 AM EDT | River Flood Warning | FFC | Forsyth | 12 hr |
| Mar 24, 6:22 AM EDT | Special Weather Statement | FFC | Douglas | 23 min |
| Mar 24, 6:34 AM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 26 min |
| Mar 24, 6:52 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Toombs, Wheeler | 23 min |
| Mar 24, 7:14 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 16 min |
| Mar 24, 8:26 AM EDT | River Flood Warning | FFC | Dade | 23 hr |
| Mar 24, 9:16 AM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Mar 24, 10:41 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 36 hr |
| Mar 24, 1:42 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 20 hr |
| Mar 24, 1:54 PM EDT | River Flood Warning | FFC | Whitfield | 41 hr |
| Mar 24, 3:26 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Mar 24, 3:26 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 27 hr |
| Mar 24, 4:53 PM EDT | Special Weather Statement | FFC | Dade, Walker | 37 min |
| Mar 24, 7:46 PM EDT | Special Weather Statement | FFC | DeKalb, Walton | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.